Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 152, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 13, 2019, 2:05 AM EDT for 4 counties in Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2019, 2:05 AM EDT (06:05 UTC)
- Expired
- Aug 13, 2019, 2:45 AM EDT
- In force
- 40 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Daviess County, IN, Greene County, IN, Lawrence County, IN, Martin County, IN
The radar
The Evansville,IN radar (KVWX), 95 km from the middle of the area, began a volume at 06:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 9:23 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.1 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2221 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 19.6
The text
As transmitted.
581
WUUS53 KIND 130605
SVRIND
INC027-055-093-101-130645-
/O.NEW.KIND.SV.W.0152.190813T0605Z-190813T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
205 AM EDT Tue Aug 13 2019
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Martin County in southwestern Indiana...
Southeastern Greene County in southwestern Indiana...
Lawrence County in south central Indiana...
Southeastern Daviess County in southwestern Indiana...
* Until 245 AM EDT.
* At 204 AM EDT, a severe thunderstorm was located 12 miles southeast
of Bloomfield, or 14 miles west of Bedford, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Bedford, Bloomfield, Shoals, Mitchell, Loogootee, Oolitic,
Montgomery, Crane, Cannelburg, Alfordsville, Heltonville, West
Boggs Lake, Indian Springs, Huron, Tunnelton, Bartlettsville, Burns
City, Lacy, Williams and Avoca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM EDT for south central
and southwestern Indiana.
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3851 8700 3850 8707 3854 8711 3853 8716
3888 8690 3903 8693 3902 8668 3899 8668
3899 8628 3876 8628 3873 8631 3869 8631
3869 8668 3853 8668 3853 8683 3849 8688
3851 8693 3849 8695
TIME...MOT...LOC 0604Z 271DEG 40KT 3892 8675
HAIL...<.75IN
WIND...60MPH
$$
CP2 follow-up statements
538
WWUS53 KIND 130626
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
226 AM EDT Tue Aug 13 2019
INC055-130635-
/O.CAN.KIND.SV.W.0152.000000T0000Z-190813T0645Z/
Greene IN-
226 AM EDT Tue Aug 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 AM EDT for south central
and southwestern Indiana.
LAT...LON 3851 8700 3850 8707 3854 8711 3853 8716
3867 8700 3868 8682 3877 8667 3878 8654
3875 8632 3876 8628 3873 8631 3869 8631
3869 8668 3853 8668 3853 8683 3849 8688
3851 8693 3849 8695
TIME...MOT...LOC 0625Z 271DEG 40KT 3892 8644
$$
INC027-093-101-130645-
/O.CON.KIND.SV.W.0152.000000T0000Z-190813T0645Z/
Martin IN-Lawrence IN-Daviess IN-
226 AM EDT Tue Aug 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR SOUTHERN MARTIN...SOUTHERN LAWRENCE AND SOUTHEASTERN DAVIESS
COUNTIES...
At 225 AM EDT, a severe thunderstorm was located near Bedford, moving
east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Shoals, Mitchell, Loogootee, Cannelburg, Alfordsville, Spring Mill
State Park, Huron, Glendale Fishery and Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM EDT for south central
and southwestern Indiana.
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3851 8700 3850 8707 3854 8711 3853 8716
3867 8700 3868 8682 3877 8667 3878 8654
3875 8632 3876 8628 3873 8631 3869 8631
3869 8668 3853 8668 3853 8683 3849 8688
3851 8693 3849 8695
TIME...MOT...LOC 0625Z 271DEG 40KT 3892 8644
HAIL...<.75IN
WIND...60MPH
$$
CP142
WWUS53 KIND 130640
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
240 AM EDT Tue Aug 13 2019
INC027-093-101-130650-
/O.EXP.KIND.SV.W.0152.000000T0000Z-190813T0645Z/
Martin IN-Lawrence IN-Daviess IN-
240 AM EDT Tue Aug 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MARTIN...SOUTHERN
LAWRENCE AND SOUTHEASTERN DAVIESS COUNTIES WILL EXPIRE AT 245 AM
EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A Tornado Watch remains in effect until 400 AM EDT for south central
and southwestern Indiana.
LAT...LON 3851 8700 3850 8707 3854 8711 3853 8716
3867 8700 3868 8682 3877 8667 3878 8654
3875 8632 3876 8628 3873 8631 3869 8631
3869 8668 3853 8668 3853 8683 3849 8688
3851 8693 3849 8695
TIME...MOT...LOC 0640Z 271DEG 40KT 3892 8624
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:45 AM EDT, 20 minutes earlier.
Area forecast discussion, Aug 13, 1:45 AM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 145 AM EDT Tue Aug 13 2019 .UPDATE... The SYNOPSIS...NEAR TERM and SHORT TERM Sections have been updated below. && .SYNOPSIS... Issued at 142 AM EDT Tue Aug 13 2019 Thunderstorms will continue over parts of central Indiana through the night. After some chances for a few showers and pop up thunderstorms this afternoon, could see mostly dry but cooler conditions for a few days. Some small spotty shower chances will exist through around Thursday before surface high pressure builds in directly over the area, bringing dry weather and hot conditions for the weekend. && .NEAR TERM /Early this morning and Today/... Issued at 142 AM EDT Tue Aug 13 2019 At least scattered showers and thunderstorms will continue across the area until the passage of a cold front later today. Instability for the next couple of hours is still best in the southwestern counties and do no expect much to change with this with the exception of a a bit of a spread eastward, although much of this will be elevated given the setup and time of day. Severe threat for the southwestern/southern forecast area should continue to decrease over the next couple of hours. That said, continued threat for frequent lightning and locally heavy rain and gusty winds will remain across the entire area through the rest of the night. For today, could see a break in the wake of all this overnight convective activity, but with the surface low moving through during the morning have no low confidence in totally dry hours. May see more of a drizzly period during that time. In the late morning/early afternoon, an upper wave will approach as the surface low and front move to the east and this could prompt a few more showers or an isolated storm for the afternoon and evening hours. Plenty of cloud cover expected this morning. May see some sunshine late morning into the afternoon, but this should still be filtered with broken cloud cover. Humidity will still be up, so while it won't feel any cooler, don't expect highs to climb out of the low to mid 80s today. && .SHORT TERM /Tonight through Thursday night/... Issued at 142 AM EDT Tue Aug 13 2019 Could see a few showers/storms hanging around the eastern counties after 0z, but for the most part expect the area to see drying conditions. A weak surface wave will move into the area from the northwest on Wednesday and stall out through Thursday. With cyclonic flow aloft and this weak surface trough, could see a few showers especially during the afternoon hours on Wednesday and Thursday. Will be increasing cloud cover then and probably going with some slight chance to low chance PoPs. High temperatures will be cooler in the wake of today's cold frontal passage and with the aforementioned cloud cover in the afternoons, and lows should be near normal in the lower 60s with potential for getting into the upper 50s Thursday night with skies clearing as the surface high builds in stronger. && .LONG TERM /Thursday Night through Monday/... Issued at 258 PM EDT Mon Aug 12 2019 ECMWF shows NW flow aloft along with a weak trough on Thursday and Friday transitioning to strong ridging across Indiana by Monday. Through the period...high pressure at the surface is in place on Thursday and Friday...before slowly building across the east coast on Sunday and Monday. On Friday and Saturday the high will prevent much in the way of gulf moisture in reaching central Indiana...preventing rain chances. A dry forecast will continue on the weekend...as the strong ridging builds aloft. However...by Sunday and Monday as the southerly flow begins warmer temps will return. Thus expect a warming trend in temps through this period. && .AVIATION /|Discussion for 13/0600Z TAF Issuance/... Issued at 1237 AM EDT Tue Aug 13 2019 Low pressure over central IL will be moving east into central IN during the morning hours as will numerous TSRA. Looks like most effected sites will be KHUF and KBMG, but expect at least VCTS around KIND. IFR/LIFR can be expected in vicinity of TSRA with MVFR the general rule through 13/12Z. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...CP SHORT TERM...CP LONG TERM....Puma AVIATION...DM
Hazardous weather outlook, Aug 12, 4:33 PM EDT, 9 hours 32 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Indianapolis IN 433 PM EDT Mon Aug 12 2019 INZ031-038>042-048-049-055>057-062>065-067>072-131000- Howard-Tipton-Hamilton-Madison-Delaware-Randolph-Hancock-Henry- Johnson-Shelby-Rush-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Kokomo, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Greenfield, Cumberland, New Castle, Greenwood, Franklin, Shelbyville, Rushville, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 433 PM EDT Mon Aug 12 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: There is a SLIGHT RISK for Severe Weather today. Thunderstorms are likely tonight. Some of the storms tonight could be strong to severe. Hazards: Damaging winds, locally heavy rainfall, cloud to ground lightning. Isolated Tornadoes. Timing: Thunderstorms are possible any time but most likely Midnight to 4 am. Discussion: Warm moist air will combine with an approaching frontal system to bring strong to severe thunderstorms to central Indiana late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Chances for thunderstorms will continue through the day on Tuesday, with lightning and locally heavy rain as the main threats. Heat index values could approach 100 in the southern counties Tuesday. Discussion: A frontal system moving through will keep chances for thunderstorms in the forecast through the day on Tuesday and into Tuesday evening. Warm moist air could allow heat index values to approach 100 in the southern counties before the cold front passes. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ021-028>030-035>037-043>047-051>054-060-061-131000- Carroll-Warren-Tippecanoe-Clinton-Fountain-Montgomery-Boone- Vermillion-Parke-Putnam-Hendricks-Marion-Vigo-Clay-Owen-Morgan- Sullivan-Greene- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Sullivan, Linton, and Bloomfield 433 PM EDT Mon Aug 12 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: There is an ENHANCED RISK for severe weather. There is chance for thunderstorms today, and thunderstorms are likely tonight. Some of the storms tonight could be strong to severe. Hazards: Damaging winds, locally heavy rainfall, cloud to ground lightning. Isolated tornadoes. Timing: Thunderstorms are most likely 11 pm to 4 am. Discussion: Warm moist air will combine with an approaching frontal system to bring strong to severe thunderstorms to central Indiana late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Chances for thunderstorms will continue through the day on Tuesday, with lightning and locally heavy rain as the main threats. Heat index values could approach 100 in the southern counties Tuesday. Discussion: A frontal system moving through will keep chances for thunderstorms in the forecast through the day on Tuesday and into Tuesday evening. Warm moist air could allow heat index values to approach 100 in the southern counties before the cold front passes. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Aug 12, 10:51 PM EDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1051 PM EDT Mon Aug 12 2019
INZ043-044-051-130330-
Parke IN-Vermillion IN-Vigo IN-
1051 PM EDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR VIGO...SOUTHWESTERN PARKE AND
VERMILLION COUNTIES UNTIL 1130 PM EDT...
At 1050 PM EDT, Doppler radar was tracking a strong thunderstorm near
Paris, moving east at 50 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Terre Haute, Clinton, Rockville, Newport, West Terre Haute, Fairview
Park, Prairieton, Seelyville, Montezuma, Rosedale, Dana, Universal,
Mecca, Bloomingdale, Riley, Fontanet, Blanford, Shepardsville,
Pimento and North Terre Haute.
A Tornado Watch remains in effect until 400 AM EDT for west central
Indiana.
LAT...LON 3993 8753 3984 8722 3926 8725 3926 8729
3936 8753
TIME...MOT...LOC 0250Z 290DEG 44KT 3957 8773
TDUDLocal storm report, Aug 13, 1:45 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
145 AM EDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM TSTM WND DMG 1 S SULLIVAN 39.08N 87.41W
08/13/2019 SULLIVAN IN TRAINED SPOTTER
SPOTTER REPORTED 3 UTILITY POLES SNAPPED AT
THE GROUND AND HELD UP BY THE WIRES. RELAYED
VIA AMATEUR RADIO AND TIME ESTIMATED FROM
RADAR.
&&
AWThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 10:51 PM EDT | Special Weather Statement | IND | Vermillion, Vigo | 39 min |
| Aug 13, 12:19 AM EDT | Severe Thunderstorm Warning | IND | Sullivan, Vigo | 56 min |
| Aug 13, 12:56 AM EDT | Severe Thunderstorm Warning | IND | Knox, Sullivan | 49 min |
| Aug 13, 1:14 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Sullivan | 46 min |
| Aug 13, 1:30 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.